Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 214, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 7:45 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 26, 2018, 8:17 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
958
WUUS53 KSGF 270045
SVRSGF
MOC039-185-217-270130-
/O.NEW.KSGF.SV.W.0214.180627T0045Z-180627T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
745 PM CDT TUE JUN 26 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Cedar County in southwestern Missouri...
Southwestern St. Clair County in west central Missouri...
Northeastern Vernon County in west central Missouri...
* Until 830 PM CDT
* At 745 PM CDT, a severe thunderstorm was located near Schell City,
or 8 miles southeast of Rich Hill, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
El Dorado Springs... Walker...
Schell City... Harwood...
Tiffin... Taberville...
Cedar Springs...
This includes Interstate 49 near mile marker 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 9436 3806 9434 3805 9424 3802 9423
3805 9421 3804 9419 3806 9413 3804 9411
3805 9410 3803 9408 3804 9406 3803 9395
3782 9380 3782 9428
TIME...MOT...LOC 0045Z 310DEG 27KT 3805 9421
HAIL...1.00IN
WIND...60MPH
$$
Wise1 follow-up statement
930
WWUS53 KSGF 270117
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
817 PM CDT TUE JUN 26 2018
MOC039-185-217-270127-
/O.CAN.KSGF.SV.W.0214.000000T0000Z-180627T0130Z/
Cedar MO-St. Clair MO-Vernon MO-
817 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR...
SOUTHWESTERN ST. CLAIR AND NORTHEASTERN VERNON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3805 9436 3806 9434 3805 9424 3802 9423
3805 9421 3804 9419 3806 9413 3804 9411
3805 9410 3803 9408 3804 9406 3803 9395
3782 9380 3782 9428
TIME...MOT...LOC 0115Z 310DEG 27KT 3790 9398
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:56 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 26, 6:56 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 PM CDT Tue Jun 26 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 256 PM CDT Tue Jun 26 2018
Showers and thunderstorms have developed this afternoon along a
previous outflow boundary across the eastern Ozarks. Additional
explosive thunderstorm development has taken place across eastern
Kansas and west-central Missouri ahead of an approaching short
wave trough and deep moisture convergence.
High amounts of instability exist with MLCAPE values of 2500-3500
J/kg. These storms will likely continue to conglomerate into a
line or multiple lines late this afternoon as the atmosphere will
remain favorable for strong cold pools. Damaging straight-line
winds will be the main concern along with hail up to the size of
quarters.
We will also continue to monitor cells across the eastern Ozarks
as deep layer shear has supported supercellular structures. This
would promote larger hail potential (up to the size of golf
balls). We will also have to watch storms tracking along remnant
outflow boundaries for low-end tornado potential.
Flash flooding will also be a threat, especially across central
Missouri where we may see a 1-2 hour period of training. That
area also saw heavy rainfall this morning.
Showers and thunderstorms will then end from northwest to
southeast late this evening and overnight with the severe threat
also diminishing.
We could see a lingering storm or two into Wednesday across
south-central Missouri. However, most areas are expected to remain
dry. The big story for Wednesday will be the return to heat and
humidity. High temperatures in the low to mid 90s are expected
with afternoon heat indices between 97 and 107. We have expanded
the Heat Advisory farther east to include the Highway 65 corridor.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 256 PM CDT Tue Jun 26 2018
An upper level ridge will continue to build into the region late
this week with the heat and humidity continuing. Highs through
Saturday will once again warm into the lower to middle 90s over
most areas. Dew points will remain high enough through at least
Thursday to support afternoon heat indices in the 97 to 107 range.
Thus, we have extended the Heat Advisory through Thursday. It is
quite possible that the advisory may need to be extended towards
the weekend, especially if dew points remain a bit higher. Areal
expansion will also be possible.
Medium range models then shift the ridge to the east and begin to
flatten it out from later this weekend into early next week. This
should result in slightly cooler temperatures along with at least
a marginal risk for showers and thunderstorms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 637 PM CDT Tue Jun 26 2018
A line of showers and thunderstorms will continue to push
southeast out of southern Missouri early this evening. Additional
isolated thunderstorms will be possible across western Missouri
later this evening, however coverage looks too limited to include
in the TAFs. Thus, VFR conditions are expected from this evening
through Wednesday.
Prevailing surface winds will remain out of the south to
southwest with gusts around 20 knots in the late morning and
afternoon. Low level wind shear conditions can be expected late
tonight and early Wednesday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
MOZ066>068-077>080-088>091-093>095-101>104.
KS...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...SchaumannHazardous weather outlook, Jun 26, 12:10 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1210 PM CDT Tue Jun 26 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1210 PM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Heat index values this afternoon are expected to reach the mid 90s to around 100 degrees across southern Missouri and southeastern Kansas. A strongly unstable environment and moderate amounts of wind shear will support the development of scattered strong to severe thunderstorms this afternoon across portions of eastern Kansas and west-central Missouri. These storms will then congeal into small clusters and move southeast across much of the remainder of the Missouri Ozarks this evening. The main potential severe weather hazards will be hail up to the size of golf balls and damaging wind gusts in excess of 60 mph. There is also a limited risk for an isolated tornado. The main severe weather threat will generally occur along and north of the Interstate 44 corridor from mid afternoon through late evening. In addition to the chance of severe storms, very heavy rain will be likely and may lead to some isolated localized flooding. Frequent lightning can also be expected from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will return to the area Wednesday with temperatures rising into the mid to upper 90s and heat index values from the upper 90s to around 107. Even hotter conditions are expected on Thursday with heat index values from 100 to 107 expected. Thunderstorm chances will return to the area Friday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening generally along and north of the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Jun 26, 5:37 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 NE HALLTOWN 37.22N 93.59W
06/26/2018 GREENE MO EMERGENCY MNGR
2-FOOT DIAMETER TREE DOWN AT FARM ROAD 128
AND F HIGHWAY. ALSO, A 3-FOOT DIAMETER TREE
DOWN AT FARM ROADS 25 AND 136.
&&
MMTLocal storm report, Jun 26, 5:38 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 NW SPRINGFIELD 37.22N 93.29W
06/26/2018 GREENE MO PUBLIC
CARPORT BLOWN OVER NEAR THE INTERSECTIONS OF
NORTH CAMPBELL AVENUE AND CHESTNUT
EXPRESSWAY.
&&
MMTLocal storm report, Jun 26, 5:53 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BRANSON 36.64N 93.22W
06/26/2018 TANEY MO PUBLIC
NUMEROUS TREE LIMBS DOWN.
&&
MMTLocal storm report, Jun 26, 6:01 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CARTHAGE 37.17N 94.31W
06/26/2018 JASPER MO LAW ENFORCEMENT
4 POWER POLES SNAPPED.
&&
MMTSpecial weather statement, Jun 26, 7:15 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
715 PM CDT TUE JUN 26 2018
MOZ097-098-106-270100-
Oregon MO-Howell MO-Shannon MO-
715 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON...SOUTHEASTERN
HOWELL AND OREGON COUNTIES UNTIL 800 PM CDT...
At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Eminence to 9 miles southeast
of Mountain View to near Ott. Movement was south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Grand Gulf State Park... Current River State Park...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Koshkonong...
Brandsville... Thomasville...
Lanton... Myrtle...
Wilderness... Midridge...
Couch... Rover...
Alley Spring... Round Spring...
West Eminence... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
south central Missouri.
LAT...LON 3708 9122 3683 9123 3682 9111 3650 9113
3650 9194 3687 9151 3740 9141 3740 9117
3732 9118 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0015Z 351DEG 9KT 3732 9136 3688 9161 3649 9201
HatchSpecial weather statement, Jun 26, 7:38 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Springfield MO 738 PM CDT TUE JUN 26 2018 KSZ073-270130- Bourbon KS- 738 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 830 PM CDT... At 738 PM CDT, Doppler radar was tracking a strong thunderstorm near Moran, or 9 miles northeast of La Harpe, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Scott... Marmaton... Bronson... Uniontown... Fulton... Redfield... Mapleton... Harding... Pawnee Station... Hiattville... Petersburg... Hammond... Devon... Garland... Porterville... Xenia... LAT...LON 3804 9508 3803 9461 3767 9462 3768 9509 TIME...MOT...LOC 0038Z 310DEG 28KT 3798 9514 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:15 PM CDT | Special Weather Statement | SGF | Oregon, Shannon | 45 min |
| Jun 26, 9:00 PM CDT | Areal Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jun 26, 9:12 PM CDT | Special Weather Statement | SGF | Laclede | 33 min |
| Jun 26, 9:49 PM CDT | Areal Flood Advisory | SGF | St. Clair, Vernon | 6 hr |
| Jun 26, 10:17 PM CDT | Special Weather Statement | SGF | Cedar, Dade | 58 min |
| Jun 26, 10:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 37 min |
| Jun 27, 3:25 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 16 more | 4 days |
| Jun 27, 2:39 PM CDT | Excessive Heat Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 3 days |
| Jun 27, 2:39 PM CDT | Heat Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 20 hr |
| Jun 27, 2:39 PM CDT | Heat Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.